MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G22159
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As reported to customer relations: "according to customer, 'wire would not pass through stent.Was bending weird.' no patient contact, product is available for returnable." additional information provided by dm on 03apr2018: "i believe the stent bent when trying to advance over the wire.".
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).Additional information: additional information provided by dm on 03apr2018: "i believe the stent bent when trying to advance over the wire." additional information provided by dm on 08may2018: (questions: was there a pig tail straightener on the device? if so, was the pig tail straightener used?) "straightener was not used." lab evaluation: 1 x zso-7-3 of lot # c1392093 was returned to cirl for evaluation.During the lab evaluation, a 0.035 inch wire guide went through the stent without resistance.There was indentation noted at portholes two and three from the ductal end.There was indentation noted at porthole three and five from the distal end.The device functioned as normal.It was noted that there was no pigtail straightener present on return of the device.Root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.However, a possible cause of this complaint may be attributed to user error as the pigtail straightener was not used to straighten the pigtail curls as outlined in ifu0045-6.It should be noted that according to instructions for use, ifu0045-6, the user is instructed to ¿advance pigtail straightener along shaft of the stent to the tapered tip end in order to straighten pigtail curl.Introduce stent, tapered tip first, and pigtail straightener onto pre-positioned wire guide until straightener reached second curl¿.The complaint is confirmed based on the customer's testimony.Documents review: a review of the manufacturing records for the device of lot # c1392093 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1392093; upon review of complaints this failure mode has not occurred previously with this lot # c1392093.Prd/fqc/pkg review: prior to distribution, all zso devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.There is also a visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc "complete a 100% visual inspection of the packaged unit (tyvek pouched) while held at a comfortable arm¿s length from the unaided eye at normal lighting conditions." ifu review: it may be noted that according to the instructions for use ifu0045-6, the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.Summary: the complaint is confirmed based on the customer's testimony.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
As reported to customer relations: "according to customer, 'wire would not pass through stent.Was bending weird.' no patient contact, product is available for returnable." additional information provided on 03apr2018: "i believe the stent bent when trying to advance over the wire.".

Brand Name
ZIMMON BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7458119
Report Number3001845648-2018-00185
Device Sequence Number13739815
Product Code FGE
UDI-Device Identifier00827002221598
UDI-Public(01)00827002221598(17)200823(10)C1392093
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG22159
Device Catalogue NumberZSO-7-3
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/25/2018
Event Location Hospital
Initial Date Received by Manufacturer 03/28/2018
Supplement Date Received by Manufacturer03/28/2018
Initial Report FDA Received Date04/25/2018
Supplement Report FDA Received Date05/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1